Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Having diarrhea, abdominal discomfort, vomiting, fever, itchy rash all over body. Stomach flu?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions

I think I came down with a stomach bug last Wedensday. It started with stomach discomfort then diahrrea. I threw up once that day but haven't since. I had a fever that day and the day after (101).

Now I still have diahrea as well as, starting last night, itch skin with some blotchy and spoty rash on my body. Only feel itchy or see the rash at night now.

My question is if this is still just the stomach flu working its way out or something else. Besides diahrrea, some feeling full and bloated after eating, and this itchy rash at night, I feel generally OK. I will also add my daughter (2 years old) was sick the week before me and has had diahrrea and loose stool for a week or so. So, it makes me think its a virus.

Posted Mon, 15 Apr 2013 in Digestion and Bowels
Answered by Dr. Mayank Bhargava 29 minutes later
Welcome to XXXXXXX forum.

With the available described symptoms, there appears to be possibility of Acute viral gastroenteritis.
Presence of watery diarrhea, abdominal discomfort suggests the diagnosis.
Associated itching and diarrhea could be due to intestinal parasitic infestation and you should go for stool routine microscopy examination for ova.

You should consult with XXXXXXX medicine specialist/ endocrinologist and should go for thorough check up.
You should go for complete blood count, serum electrolytes, and renal function test.
You should take complete antibiotic therapy, probiotics, antispasmodics and antiallergic.
You should maintain your hydration by taking potassium XXXXXXX supplements.
Avoid milk and all milk related products such as cheese and butter.

Hope that helps.
Let me know your other query.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor